Alert archive / Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 51, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 6, 2013, 6:47 PM EDT for Roanoke County, City of Roanoke, Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2013, 6:47 PM EDT (22:47 UTC)
- Expired
- Aug 7, 2013, 12:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Roanoke, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 47 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:45 PM EDT | FLASH FLOOD | 4 Ene Roanoke, VA | FLOODING NEAR KING STREET AND BERKLEY STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
975
WGUS51 KRNK 062247
FFWRNK
VAC161-770-070445-
/O.NEW.KRNK.FF.W.0051.130806T2247Z-130807T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEASTERN CITY OF ROANOKE IN WEST CENTRAL VIRGINIA...
* UNTIL 1245 AM EDT
* AT 640 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN OVER AN URBAN AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOLLINS...
FAR NORTHEAST PART OF THE CITY OF ROANOKE...
AND VINTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS LOW LYING AREAS ON ROADWAYS AND
UNDERPASSES. IF YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND
DON'T DROWN! STAY AWAY FROM DRAINAGE DITCHES AND STORM SEWERS.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3732 7986 3732 7985 3727 7989 3734 7997
3735 7993
$$
DS3 follow-up statements
448
WGUS71 KRNK 070000
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EDT TUE AUG 6 2013
VAC161-770-070445-
/O.CON.KRNK.FF.W.0051.000000T0000Z-130807T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANOKE VA-CITY OF ROANOKE VA-
800 PM EDT TUE AUG 6 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEASTERN CITY OF ROANOKE IN WEST CENTRAL VIRGINIA...
AT 757 PM EDT...DOPPLER RADAR INDICATED THE HEAVY RAIN THAT PROMPTED
THE WARNING HAS WEAKENED AND EXITED THE WARNED AREA. AROUND ONE AND
THREE QUARTERS OF AN INCH FELL FROM THE EARLIER RAIN. FLASH FLOODING
IS STILL POSSIBLE AS RUNOFF FROM THE EARLIER RAIN COLLECTS
DOWNSTREAM. ADDITIONALLY...ANY ONGOING FLASH FLOODING WILL CONTINUE
FOR A WHILE LONGER.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOLLINS...
FAR NORTHEAST PART OF THE CITY OF ROANOKE...
AND VINTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...AS WELL AS LOW LYING AREAS ON ROADWAYS
AND UNDERPASSES. IF YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND
DON'T DROWN! STAY AWAY FROM DRAINAGE DITCHES AND STORM SEWERS.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3732 7986 3732 7985 3727 7989 3734 7997
3735 7993
$$
DS354
WGUS71 KRNK 070107
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
907 PM EDT TUE AUG 6 2013
VAC161-770-070445-
/O.CON.KRNK.FF.W.0051.000000T0000Z-130807T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANOKE VA-CITY OF ROANOKE VA-
907 PM EDT TUE AUG 6 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEASTERN CITY OF ROANOKE IN WEST CENTRAL VIRGINIA...
AT 903 PM EDT...DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN
APPROACHING THE WARNED AREA FROM THE CITY OF SALEM AND THE NORTHERN
PART OF ROANOKE COUNTY. THIS ADDITIONAL RAIN PROBABLY WILL NOT
PROMPT ANY ADDITIONAL FLASH FLOODING...BUT IT MAY SLOW THE RATE THAT
ANY CURRENT FLASH FLOODING RECEDES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOLLINS...
FAR NORTHEAST PART OF THE CITY OF ROANOKE...
AND VINTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
STAY AWAY FROM DRAINAGE DITCHES AND STORM SEWERS. RESIDENTS LIVING
ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3732 7986 3732 7985 3727 7989 3734 7997
3735 7993
$$
DS550
WGUS71 KRNK 070328
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1128 PM EDT TUE AUG 6 2013
VAC161-770-070338-
/O.CAN.KRNK.FF.W.0051.000000T0000Z-130807T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROANOKE VA-CITY OF ROANOKE VA-
1128 PM EDT TUE AUG 6 2013
...THE FLASH FLOOD WARNING FOR
EASTERN ROANOKE COUNTY...
AND NORTHEASTERN CITY OF ROANOKE COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3732 7986 3732 7985 3727 7989 3734 7997
3735 7993
$$
ASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:30 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 6, 3:30 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 330 PM EDT TUE AUG 6 2013 .SYNOPSIS... HIGH PRESSURE MOVES OFF THE COAST TONIGHT. A FRONTAL BOUNDARY AND UPPER DISTURBANCES AFFECT OUR WEATHER FROM WEDNESDAY THROUGH THE END OF THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... AS 325 PM EDT TUESDAY... LIMITED HEATING ALONG WITH LOW LEVEL CONVERGENCE MAY CREATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORM THIS AFTERNOON INTO TONIGHT. THE BEST OF CHANCE OF CONVECTION IS ALONG AND EAST OF THE BLUE RIDGE UNTIL SUNSET. THE WESTERLY WIND AND AMPLE CLOUD COVER ARE HINDERING CONVECTION DEVELOPMENT. THIS EVENING INTO TONIGHT...ANY SHOWERS AND THUNDERSTORMS FADE THOUGH SE TO SOUTH FLOW ALONG WITH PLENTY OF LOW LEVEL MOISTURE MAY KEEP THE SLIGHT CHANCE OF SHOWERS AROUND ALL NIGHT...WITH CHANCES INCREASING OVER THE WEST LATE AS NEXT UPSTREAM SHORTWAVE MOVES TOWARD THE MOUNTAINS. PLAYED LOW TEMPERATURES TONIGHT CLOSE TO WARMER MET GUID WITH READINGS FROM THE LOWER 60S IN THE MOUNTAINS TO AROUND 70 DEGREES IN THE SOUTHEAST. GFS...NAM AND ECMWF ARE CONTINUING THE SLOWER ONSET TREND WITH MIDLEVEL WAVES WEDNESDAY...AND THUS TRIMMED POPS AND SLOWED THE ADVANCE OF CONVECTION. RICH MOISTURE ARRIVES WEDNESDAY BEHIND A WEAK WARM FRONT...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. KEPT THE HIGHEST POPS IN THE WEST WEDNESDAY AND ALLOWED THE MENTION OF HEAVY RAIN WITH STORMS BECAUSE SOME OF THE SHOWERS AND THUNDERSTORMS COULD BE EFFICIENT RAIN PRODUCERS GIVEN THE HIGHER PWAT. AT THIS TIME...NOT EXPECTING ANY WIDESPREAD FLOODING PROBLEMS. WITH RECENT DRIER CONDITIONS... 1 HOUR RFC FFG HAVE CLIMB TO 1.7 TO 3 INCHES. THE SEVERE THREAT REMAINS TO THE NORTH OF THE OHIO RIVER WHERE SPC HAS SLIGHT RISK ON DAY TWO CONVECTIVE OUTLOOK WITH BEST DYNAMICS. WENT WITH COOLER MOS HIGHS ON WEDNESDAY FROM THE LOWER 70S IN THE MOUNTAINS TO THE LOWER 80S IN THE SOUTHEAST. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 300 PM EDT MONDAY... WILL MAINTAIN HIGHER LIKELY POPS ACROSS THE NW INTO WED EVENING WITH MOSTLY CHANCE COVERAGE ELSW AS THE EARLIER DAMPENING VORT LOBE PASSES ACROSS FROM THE WEST. OTRW PC AND MUGGY WED NIGHT WITH ANY LEFTOVER SHRA FADING IN ALL EXCEPT THE MOUNTAINS BY MORNING. 5H HEIGHTS THEN LOOK TO BUILD A BIT ON THU IN RESPONSE TO BACKING FLOW ALOFT AHEAD OF THE NEXT SHORTWAVE APPROACHING FROM THE NW. HOWEVER MAIN LIFT WITH THIS FEATURE LIKELY TO STAY TO THE WEST/NW CLOSER TO THE UPPER TROF AND ASSOCIATED COLD FRONT ALONG A RIBBON OF DEEPER MOISTURE FROM THE SRN MIDWEST INTO THE OHIO VALLEY. SOME OF THIS SHRA/TSRA WITHIN THIS CORRIDOR MAY SPILL SE AFFECTING MAINLY THE FAR NW SECTIONS THU AND MORESO WESTERN HALF FRIDAY AS A BETTER DEFINED PRE-FRONTAL BAND DEVELOPS. WEAK IMPULSES WITHIN THIS HIGHER PWAT BAND TO THE NW COULD ALSO CAUSE MCS COMPLEXES AS WELL WHICH MAY INTERUPT THE OVERALL CHAIN OF SHRA/TSRA MAKING EASTWARD EXTENT OF POPS IFFY AS SEEN IN DIFFERENCES BETWEEN THE WETTER GFS AND OTHER LAGGING SOLUTIONS WHICH HOLD MOST ORGANIZED SHRA TO THE NORTH/WEST. OTRW LOOKING AT BETTER SW FLOW TO POSSIBLY CAUSE SOME INCREASE IN TSRA ALONG THE BLUE RIDGE THU...AND IN A WIDER CORRIDOR MOUNTAINS FRI SO KEPT LIKELY POPS THERE INTO THE WESTERN SLOPES AND CHANCE ELSW. HEAVY RAIN AGAIN POSSIBLE BUT KEPT OUT MENTION GIVEN SLOWER MODEL TRENDS IN HAVING WIDESPREAD COVERAGE OF LATE. WITH POTENTIAL IN SEEING MORE INSOLATION ESPCLY EAST GIVEN SLOWER SOLUTIONS...BUMPED UP HIGHS A CAT OR SO MOST SPOTS WHICH WILL PUSH TEMPS CLOSE TO 90ISH PIEDMONT...AND INTO THE 80S ELSW OUTSIDE OF THE HIGHER ELEVATIONS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 1140 AM EDT TUESDAY... LOTS OF UNCERTAINTY REMAINS IN THE EXTENDED IN REGARDS TO TIMING OF THE COLD FRONT DROPPING IN FROM THE NORTH THIS WEEKEND AND JUST HOW FAR SOUTH THE BOUNDARY GETS EARLY NEXT WEEK. LATEST MODELS HAVE GOTTEN SLOWER WITH THE EVOLUTION OF THE HUDSON BAY UPPER LOW IN TURN KEEPING A STRONGER/ZONAL 5H TRAJECTORY ACROSS THE MID ATLANTIC A BIT LONGER. THIS COMBINED WITH RIPPLES OF ENERGY SLIDING EAST AND PARALLEL WESTERLY FLOW TO THE FRONT...MAY KEEP THE BOUNDARY STUCK CLOSER TO THE OHIO RIVER EARLY SATURDAY BEFORE CONVECTION... INCLUDING A PASSING WAVE FORCE IT SOUTH OF THE AREA LATER IN THE WEEKEND. THIS WOULD PUT THE AXIS OF DEEPER MOISTURE AND BEST PRE- FRONTAL LIFT ACROSS THE AREA SAT AFTERNOON/EVENING AND MAINLY OVER THE SOUTHERN/EASTERN SECTIONS SUNDAY AT THIS POINT. THUS WILL GO CLOSER TO THE HIGHER WPC LIKELY POPS LATER SATURDAY WITH A SCATTERING OF CONVECTION SUNDAY AFTERNOON. GIVEN TRENDS OF A SLOWER FRONTAL ARRIVAL...EXPECT MUCH WARMER TEMPS SAT PER WEAK COMPRESSION AND MORE HEATING WITH 80S MOST SPOTS AND LOWER 90S SE. FRONT SHOULD DRIFT TO THE SOUTH AND DISSIPATE EARLY NEXT WEEK WITH POTENTIAL FOR ANOTHER WAVE ALOFT TO DROP SE AND LIFT MOISTURE BACK NORTH BY LATER MONDAY INTO TUESDAY. HOWEVER THIS QUITE LOW CONFIDENCE ESPCLY GIVEN DRIER EC SOLNS WHICH SPILLS WEAK RIDGING IN FROM THE NORTH EARLY ON WITH ANY SECONDARY SURFACE LOW WELL OFFSHORE. THEREFORE WILL GO WITH LOW CHANCE POPS MAINLY SOUTH/WEST BOTH DAYS...WITH MORE SUN POSSIBLE BUT TEMPS CLOSER TO NORMAL BEHIND THE BOUNDARY AND UNDER CLOUDS/NE FLOW. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... AS OF 140 PM EDT TUESDAY... SCT TO BKN MVFR CIGS WITH ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON INTO THIS EVENING. CLOUD COVER FROM THIS MORNING AND CAP IS HINDERING CONVECTION DEVELOPMENT THIS AFTERNOON. MESOSCALE MODELS STILL POINT TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ALONG AND EAST THE BLUE RIDGE MOUNTAINS. DURING THE NEXT COUPLE OF HOURS MAY SEE SOME CONVECTION FORM FROM THE ROANOKE VALLEY NORTHWARD TO THE SOUTHERN SHENADOAH VALLEY. WILL ALLOW FOR VCTS AT ROA...BUT WEST CUTTING CONVECTION. IT SEEMS LIKE THE BEST LOW LEVEL MOISTURE CONVERGENCE AND INSTABLITY IS LOCATED ALONG THE SOUTHERN BLUE RIDGE. THIS EVENING INTO TONIGHT...ANY CONVECTION WILL DIMINISH AS THE SHORTWAVE EXITS EAST AND LOSS OF HEATING OCCURS...ALTHOUGH CANNOT RULE OUT SHOWERS MAINLY NORTH OF A LYH/LWB LINE. THIS IS THE AREA HIGHLIGHTED ON NAM AND GFS TONIGHT. OVERALL KEEPING IT VFR THEN DROPPING CIGS AND SOME VSBYS DOWN TO MVFR/IFR. IT WILL BE DEPENDENT ON RAINFALL THIS AFTERNOON AND HOW MUCH IF ANY CLEARING TAKES PLACE TONIGHT. LWB HAS THE BEST CHANCE FOR FOG OVERNIGHT INTO WEDNESDAY MORNING. THE PATTERN WILL BE ACTIVE WED-SUN WITH A FRONT SAGGING SE TOWARD THE AREA BY THURSDAY-FRIDAY. WILL SEE OFF AND ON SHOWERS AND STORMS MAINLY IN THE AFTERNOON/EVENING WED...WITH OVERNIGHT POSSIBILITIES INCREASING WITH THE FRONT THU-SUN. AT THIS TIME ASIDE FROM AIRPORTS BEING AFFECTED BY STORMS OR FOG...VFR WEATHER EXPECTED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KK/WP NEAR TERM...KK SHORT TERM...JH LONG TERM...JH AVIATION...KK/WP
Hazardous weather outlook, Aug 6, 3:27 PM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EDT TUE AUG 6 2013 VAZ007-010-011-018>020-WVZ042>045-071930- TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 327 PM EDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODIC ROUNDS OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL OCCUR INTO THE WEEKEND...WITH THE BEST COVERAGE THURSDAY INTO SATURDAY AHEAD OF A SLOW MOVING COLD FRONT. HEAVY RAINFALL MAY RESULT IN AN INCREASING THREAT FOR FLASH FLOODING OVER THE NEXT FEW DAYS ALONG WITH ISOLATED SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ009-012>017-022>024-071930- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE- 327 PM EDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD BY THE WEEKEND. THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN AN INCREASING FLASH FLOOD THREAT BY LATE WEEK. ISOLATED SEVERE THUNDERSTORMS MAY ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-071930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 327 PM EDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD FRIDAY INTO SATURDAY. LOCALLY HEAVY RAINFALL AND ISOLATED SEVERE STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 4:46 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 446 PM EDT TUE AUG 6 2013 VAZ034-045-062115- BEDFORD VA-CAMPBELL VA- 446 PM EDT TUE AUG 6 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... EAST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA... CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA... * UNTIL 515 PM EDT * AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TIMBERLAKE...MOVING TO THE SOUTHEAST AT 15 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL BEDFORD AND CENTRAL CAMPBELL COUNTIES. LAT...LON 3731 7940 3736 7935 3729 7916 3721 7922 TIME...MOT...LOC 2044Z 305DEG 12KT 3731 7931 DS
Special weather statement, Aug 6, 5:17 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 517 PM EDT TUE AUG 6 2013 VAZ045-062145- CAMPBELL VA- 517 PM EDT TUE AUG 6 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA... * UNTIL 545 PM EDT * AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EVINGTON TO GLADYS...MOVING TO THE SOUTHEAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... GLADYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3718 7920 3728 7931 3726 7909 3713 7900 TIME...MOT...LOC 2114Z 320DEG 10KT 3725 7925 3721 7912 DS
Special weather statement, Aug 6, 6:34 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT TUE AUG 6 2013
VAZ045-062300-
CAMPBELL VA-
634 PM EDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
* UNTIL 700 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LONG ISLAND...MOVING TO THE SOUTH AT 10
MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
LONG ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3704 7902 3704 7905 3706 7910 3709 7912
3707 7914 3716 7916 3717 7909 3704 7899
TIME...MOT...LOC 2231Z 342DEG 8KT 3711 7911
DSSpecial weather statement, Aug 6, 6:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT TUE AUG 6 2013
VAZ046-062300-
APPOMATTOX VA-
635 PM EDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
* UNTIL 700 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOWER HILL TO
RIVERVILLE...MOVING TO THE SOUTHEAST AT 10 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
BENT CREEK...
TOWER HILL...
AND OAKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3742 7869 3742 7893 3750 7893 3752 7889
3753 7890 3754 7887 3754 7881 3748 7873
TIME...MOT...LOC 2231Z 332DEG 8KT 3750 7879 3750 7891
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:46 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 29 min |
| Aug 6, 5:04 PM EDT | Flash Flood Warning | RNK | Campbell | 6 hr |
| Aug 6, 5:17 PM EDT | Special Weather Statement | RNK | Campbell | 28 min |
| Aug 6, 6:34 PM EDT | Special Weather Statement | RNK | Campbell | 26 min |
| Aug 6, 6:35 PM EDT | Special Weather Statement | RNK | Appomattox | 25 min |
| Aug 6, 7:01 PM EDT | Special Weather Statement | RNK | Appomattox | 29 min |
| Aug 6, 7:37 PM EDT | Special Weather Statement | RNK | Appomattox | 23 min |
| Aug 6, 7:50 PM EDT | Flash Flood Warning | RNK | Campbell, Halifax, Pittsylvania | 6 hr |
Nearby
Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.